MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE 23G ETW X 7MM PEN NEEDLE

BD MEDICAL - DIABETES CARE 23G ETW X 7MM PEN NEEDLE
Model Number 4736989
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: level a investigation - complaint evaluation / complaint history check for the event(s) that occurred.Severity: s_1__; occurrence: a complaint history check was performed and this is the 1st related complaint for delamination on lot # 7152649.Investigation summary: customer returned (1) 7mm, 23g pen needle from lot # 7152649.Customer states that the seal on the syringe side of the needle was separated into 2 sheets, and it was impossible to use it.The returned pen needle was examined and exhibited delamination of the tear drop label.Sample will be forwarded to manufacturing (b)(4) on 28feb2020 for further review.A review of the device history record was completed for batch# 7152649.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Investigation conclusion: based on the samples and/or photo(s) received the investigation concluded: confirmed: bd was able to duplicate or confirm the customer¿s indicated failure (delamination of the tear drop label).Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Root cause description: as per investigation completed by manufacturing, "root cause for the delamination was addressed per validation v19-25-001 and acr bddc-18-0050 which opened up the low side of the top seal temperature.Validation was completed march 2019, which was after this lot was completed.Dhr and log book entries were looked at, nothing was found pertaining to this defect.There were no quality notifications during the timeframe of the production of this batch." rationale: based on the investigation, no additional investigation and no capa is required at this time.
 
Event or Problem Description
It was reported that the 23g etw x 7mm pen needle experienced a damaged or open unit package (shelf carton or case)/seal where sterility is compromised.Product defect was noted prior to use.The following information was provided by the initial reporter: needle defect(sealing defect).The seal on the syringe side of the needle was separated into 2 sheets, and it was impossible to use it.

Brand Name
23G ETW X 7MM PEN NEEDLE
Common Device Name
PEN NEEDLE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key9800318
Report Number1920898-2020-00213
Device Sequence Number2784796
Product Code FMI
UDI-Device Identifier00382904736989
UDI-Public00382904736989
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2022
Device Model Number4736989
Device Catalogue Number47369802
Device Lot Number7152649
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2020
Initial Report FDA Received Date03/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;